What do I do for hives and severe itching on thighs and both sides of arms?
I have been on prednisone, cefdinir and hydroxyzine for 4 days. The itching gets a little better during the day, but at night I am severely itching. What do I do? Go back to the same allergist? She did not do any skin tests or blood tests. She thought maybe it was an allergy to the buspar i was taking, so i stopped taking buspar. she thought maybe it was a sinus issue. i have asthma and sinus problems in my immediate family but never for me. please help
Itching and hives can be caused by an allergic reaction to something. When these kinds of symptoms present 'out-of-the-blue' it can be helpful to be evaluated by an allergy specialist. A primary care physician who knows you well can also help manage some of these complaints. Hives and itching can be caused by many different things. Medications can often trigger allergic reactions, which is likely why the allergist you saw had you stop the buspar. Environmental triggers can also cause allergic reactions. These kinds of skin changes or itching reactions can also be related to other underlying health issues. A thorough history is often the key to identifying the cause of allergic reaction symptoms, so if you were not happy with the allergist whom you saw initially, it is probably a good idea to seek a second opinion. There are a range of medications that can be used to treat itching and the underlying inflammation, including steroids, anti-histamines, and medications like hydroxyzine. However, from the information you have provided, it is not clear why you would be taking the antibiotic cefdinir. Antibiotics can also cause allergic reactions so you should definitely see a physician as a follow-up appointment. Also, if you start having any kind of difficulty breathing, cough, or shortness of breath it will be very important to go to the ED right away as this could indicate the development of life-threatening respiratory compromise.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Can allergies really make your hearing worse during certain times of the year?
- Will a pediatric allergy follow up alert me to child's allergies?
- Can hives be an allergic reaction to something I ate?
- I am having allergy symptoms while getting allergy shots, is it normal?
- What would lessen one's sense of smell?
Need More Info?